Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Estrogen for bleeding from minipill?

5 November, 2018

Question:

I have been bleeding constantly since I began using a minipill a month ago. It was explained to me that this is due to a thinning of the uterine lining. I was advised to take an estrogen supplement to counter the problem, even though I am nursing three months after birth. In your experience will taking estrogen stop ketamim?


Answer:

Mazal tov on the recent birth of your baby!

It is common to experience irregular bleeding on the mini pill during the first 1-3 months of use as your body adjusts to the hormones.

Taking the pill at the same time every day may help reduce the staining. Some doctors suggest taking two pills a day temporarily to help stop the bleeding.

Another suggestion is to take bioflavonoids (1000 mg 3x/day) to help reduce the staining.

While taking estrogen is not dangerous while nursing, it can affect your milk supply.

We recommend discussing the suggestions above with your physician, and giving yourself a bit more time to adjust to the mini pill. We also advise reviewing the laws of ketamim since not all stains will render a woman niddah or invalidate the clean days.

Please feel free to get back to us with any further questions.

B'hatzlacha!


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.